Alert archive / Texas / Flash Flood Warnings in 2020
Flash Flood Warning 28, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Dec 31, 2020, 3:18 PM CST for Navarro County, Texas. It was in force for 99 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 31, 2020, 3:18 PM CST (21:18 UTC)
- Expired
- Dec 31, 2020, 4:57 PM CST
- In force
- 99 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 99 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
563
WGUS54 KFWD 312118
FFWFWD
TXC349-010000-
/O.NEW.KFWD.FF.W.0028.201231T2118Z-210101T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
318 PM CST Thu Dec 31 2020
The National Weather Service in Fort Worth has issued a
* Flash Flood Warning for...
Central Navarro County in north central Texas...
* Until 600 PM CST.
* At 318 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Emergency Management reports
that roadways are becoming impassable and flood water is beginning
to approach homes and buildings in parts of Navarro County.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets, and underpasses as well as other
poor drainage and low lying areas.
* Some locations that will experience flash flooding include...
Corsicana, Angus, Navarro, Rice, Retreat, Oak Valley, Mildred,
Eureka, Richland, Streetman, Powell, Emhouse and Mustang.
Between 4 and 5 inches of rain have fallen with up to 1 inch of
additional rain possible. Rain intensity should start to decrease
within the next hour.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles. Be especially cautious at night when it is
harder to recognize the dangers of flooding.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 3181 9660 3220 9664 3233 9638 3231 9635
3229 9629 3228 9628 3227 9629 3225 9628
3226 9628 3191 9626 3180 9650
FLASH FLOOD...RADAR INDICATED
$$
Bonnette1 follow-up statement
486
WGUS74 KFWD 312257
FFSFWD
Flash Flood Statement
National Weather Service Fort Worth TX
457 PM CST Thu Dec 31 2020
TXC349-312307-
/O.CAN.KFWD.FF.W.0028.000000T0000Z-210101T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Navarro TX-
457 PM CST Thu Dec 31 2020
...FLASH FLOOD WARNING FOR CENTRAL NAVARRO COUNTY HAS BEEN REPLACED
WITH A FLOOD ADVISORY...
The heavy rain has ended and new flash flooding is no longer
expected to occur. Minor flooding of low lying and/or poor drainage
areas may continue for a few hours until the water has had a chance
to recede. Please continue to avoid flooded areas and heed all road
closures.
A Flash Flood Watch remains in effect until 600 PM CST for portions
of north central Texas...northeast Texas and south central Texas.
LAT...LON 3181 9660 3220 9664 3233 9638 3231 9635
3229 9629 3228 9628 3227 9629 3225 9628
3226 9628 3191 9626 3180 9650
$$
BonnetteWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Dec 31, 2:46 PM CST, 32 minutes earlier.
Area forecast discussion, Dec 31, 2:46 PM CST, 32 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 246 PM CST Thu Dec 31 2020 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /This afternoon through Friday morning/ It looks like the cold and rainy forecast for today is playing out pretty well. Expect widespread light/moderate rain with some heavy rain through the evening. Minor flooding will be possible east of I-35 where a Flash Flood Watch is in effect. We can't rule out some isolated flash flooding, mainly across the southern counties where another band on rain is currently moving in from the south. The good news is that most of the activity east of I-35 will come to an end in the next few hours as dry air moves in from the south. Otherwise, the main focus of the forecast is to continue to talk about the winter weather potential this evening and tonight, mainly west of US-281. With temperatures already at or near 32 degrees across the far western counties, some freezing rain may occur through early evening. Light accumulations will be possible on elevated surfaces. The precipitation will eventually mix or transition to snow this evening and tonight. Looking at the model frontogenesis and EPV data for tonight, it doesn't appear that we will have the potential for mesoscale snow banding as moisture gets wrapped around the upper low. This means that the overall snow accumulations are in good shape at this time. Expect snow totals up to 2" in the advisory area and 2-4" in the warning area. Nevertheless, we can't rule out some isolated higher amounts across some locations. This may result in travel impacts during the overnight hours. Another challenging part of tonight's forecast and what we are less confident in is how far east the rain/snow line will develop. We can't rule out a brief chance of rain/snow along I-35 around midnight, but surface temperatures are expected to remain above freezing. While most of the precipitation should end by Friday morning, there is a chance for some lingering flurries and/or drizzle along the Red River through mid-morning. Sanchez && .LONG TERM... /Issued 307 AM CST Thu Dec 31 2020/ /New Year's Day Onward/ As the upper level storm system departs the area early Friday, it will still continue to indirectly affect our weather for the following day or two. Through Friday morning, ample low-level wrap-around moisture will remain over most or all of the forecast area which should keep a stratus deck locked in place through the day. Through the morning hours, some patchy drizzle will be possible across parts of North Texas, but this potential should wane by afternoon as stronger isentropic downglide occurs through the low levels. Temperatures are expected to be above freezing (albeit not by much) while this precipitation would occur, so no concerns with freeing drizzle are anticipated. With cloudy skies and a persistent northwest breeze, it will be a brisk start to 2021 with highs in the upper 30s and 40s and wind chills in the 20s and 30s. On Saturday morning, a secondary upper low will pass just to our north, spreading strong ascent overhead. While this would normally be capable of resulting in additional precipitation, there will be very meager moisture available by this time period. However, with such strong ascent, this system may be able to lift and saturate any remaining morsel of moisture it can find, resulting in some light sleet or snow near the Red River early Saturday morning. However, it's more likely that precipitation would fall just north of our CWA in southern Oklahoma along the direct path of the upper low. Latest coarser guidance is now indicating light QPF which is a recent development from previous drier runs, so this will be something to keep an eye on over the next 48 hours. The only other concern over the weekend is the potential for some fog on both Saturday and Sunday mornings which is being aggressively advertised by the NAM and NAM-based SREF members. We'll hold off on any mention in the forecast, but this could be an added complication since this area is expected to be at or below freezing. Otherwise, highs over the weekend will return to near or above normal with the long-awaited return of mostly sunny skies and southerly winds. We'll remain between systems to begin next week with zonal flow aloft. By late Tuesday and Wednesday, another upper trough will dig into the Four Corners region, and a favorable southerly fetch of Gulf mT air will allow for a greater degree of moisture return. At this time, ensemble guidance favors areas near and east of I-35 for rain/storm chances as the trough axis and the associated cold front move through. Some 20-30% PoPs will suffice for now given this is still in the day 6-8 time period. -Stalley && .AVIATION... /NEW/ /18Z TAFs/ Concerns...A mix of MVFR to IFR ceilings and visibilities due to widespread rain. Slight chance of rain/snow mix tonight across the western TAF sites. Strong northerly winds through tonight, shifting to the west/northwest on Friday. Expect poor flying conditions to continue through Friday caused by a mix of low ceilings and visibility, precipitation, and gusty northerly winds. As the upper level low travels across Texas this evening, we will see wintry precipitation develop mainly west of US-281. While the exact location of the transition between rain and snow is still unclear, there's a chance that at least FTW and AFW will see some of the rain/snow mix tonight. We think that the best window for this to occur will be around midnight. For now, we introduced RNSN for FTW and AFW between 04-06Z, but we will monitor the trends and adjust the forecast as needed. Precipitation will exit our area by Friday morning, but the clouds and BR will be slow to erode. We anticipate that cigs will eventually improve to MVFR by late Friday morning or early afternoon. Sanchez && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 35 41 34 52 33 / 90 5 0 0 0 Waco 36 44 32 54 33 / 70 0 0 0 0 Paris 38 42 35 47 31 / 100 10 0 5 0 Denton 35 40 31 51 28 / 90 10 0 5 0 McKinney 36 41 33 50 31 / 90 5 0 0 0 Dallas 37 42 36 52 36 / 90 5 0 0 0 Terrell 37 42 33 51 32 / 80 0 0 0 0 Corsicana 38 44 36 53 36 / 70 0 0 0 0 Temple 35 46 31 55 33 / 60 0 0 0 0 Mineral Wells 33 39 30 51 30 / 90 10 0 5 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 6 PM CST this evening for TXZ094-095- 105>107-120>123-135-146>148-161-162-175. Winter Weather Advisory until 6 AM CST Friday for TXZ091-101-102- 116-117-130>132-141>143-156. Winter Storm Warning until 6 AM CST Friday for TXZ100-115-129. &&
Hazardous weather outlook, Dec 31, 2:47 PM CST, 31 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 247 PM CST Thu Dec 31 2020 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-012100- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 247 PM CST Thu Dec 31 2020 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This afternoon and tonight. Widespread rain with embedded thunderstorms will continue through early this evening before ending from south to north. While severe weather is not expected, the threat for flooding will continue east of I-35 where a Flash Flood Watch is in effect through 6pm. A Winter Storm Warning has been issued for Young, Stephens and Eastland counties. Freezing rain may occur in this area this afternoon resulting in minor ice accumulations. A transition to snow is expected this evening with accumulations of 2 to 4 inches, with isolated higher amounts possible. Hazardous travel conditions may result, especially this evening into Friday morning. A Winter Weather Advisory has been issued for remaining locations along and west of a Bowie to Glen Rose to Lampasas line where some snow is possible tonight. Total snowfall accumulations of up to 2 inches may cause minor impacts to travel. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Following a few dry days, thunderstorm chances will return to the area next Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 6:43 PM CST | River Flood Warning | FWD | Hunt | 62 hr |
| Dec 31, 2:51 AM CST | Winter Storm Warning | FWD | Eastland, Stephens, Young | 27 hr |
| Dec 31, 9:26 AM CST | Areal Flood Advisory | FWD | Limestone, Navarro | 3 hr |
| Dec 31, 11:37 AM CST | River Flood Warning | FWD | Dallas | 7 hr |
| Dec 31, 11:52 AM CST | Areal Flood Advisory | FWD | Ellis, Navarro | 5 hr |
| Dec 31, 2:43 PM CST | Areal Flood Advisory | FWD | Freestone, Limestone, Navarro | 2 hr |
| Dec 31, 2:54 PM CST | Areal Flood Warning | FWD | Navarro | 24 min |
| Dec 31, 3:43 PM CST | Areal Flood Advisory | FWD | Collin, Dallas, Kaufman, Rockwall | 3 hr |
| Dec 31, 4:06 PM CST | River Flood Warning | FWD | Limestone | 40 hr |
| Dec 31, 4:57 PM CST | Areal Flood Advisory | FWD | Ellis, Navarro | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.